Alert archive / Nebraska / Wind Advisories in 2020

Wind Advisory 7, NWS Omaha, NE

April 8, 202028 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 8, 2020, 3:32 PM CDT for 28 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 9, 2020, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2020, 3:32 PM CDT (20:32 UTC)
In effect from
Apr 9, 2020, 9:00 AM CDT
Expired
Apr 9, 2020, 7:00 PM CDT
In force
10 hr
Issued by
NWS Omaha, NE
All 36 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 14 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2913 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

711 
WWUS73 KOAX 082032
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
332 PM CDT Wed Apr 8 2020

IAZ043-055-056-069-079-080-091-NEZ011-012-015-017-018-032>034-044-
045-052-053-090445-
/O.NEW.KOAX.WI.Y.0007.200409T1400Z-200410T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Page-Knox-
Cedar-Thurston-Pierce-Wayne-Stanton-Cuming-Burt-Dodge-Washington-
Douglas-Sarpy-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Pender, Macy, Walthill, Winnebago, Pierce, Plainview, 
Osmond, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, 
Lyons, Decatur, Fremont, Blair, Omaha, Bellevue, Papillion, 
and La Vista
332 PM CDT Wed Apr 8 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Nebraska and 
  southwest and west central Iowa.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
700 
WWUS73 KOAX 090123
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
823 PM CDT Wed Apr 8 2020

IAZ043-055-056-069-079-080-091-NEZ011-012-015-017-018-032>034-044-
045-052-053-090930-
/O.CON.KOAX.WI.Y.0007.200409T1400Z-200410T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Page-Knox-
Cedar-Thurston-Pierce-Wayne-Stanton-Cuming-Burt-Dodge-Washington-
Douglas-Sarpy-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Pender, Macy, Walthill, Winnebago, Pierce, Plainview, 
Osmond, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, 
Lyons, Decatur, Fremont, Blair, Omaha, Bellevue, Papillion, 
and La Vista
823 PM CDT Wed Apr 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Nebraska and 
  southwest and west central Iowa.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
350 
WWUS73 KOAX 090844
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
344 AM CDT Thu Apr 9 2020

IAZ090-NEZ016-030-031-042-043-050-051-065>068-089>093-091645-
/O.EXA.KOAX.WI.Y.0007.200409T1400Z-200410T0000Z/
Fremont-Antelope-Boone-Madison-Platte-Colfax-Butler-Saunders-
Seward-Lancaster-Cass-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Sidney, Hamburg, Tabor, Farragut, Neligh,
Elgin, Albion, St. Edward, Norfolk, Columbus, Schuyler, 
David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, 
Plattsmouth, Nebraska City, Beatrice, Tecumseh, Sterling, Auburn,
Pawnee City, Table Rock, and Falls City
344 AM CDT Thu Apr 9 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Nebraska and southwest Iowa.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Dust from construction sites or tilled
  fields could also produce some reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ043-055-056-069-079-080-091-NEZ011-012-015-017-018-032>034-044-
045-052-053-091645-
/O.CON.KOAX.WI.Y.0007.200409T1400Z-200410T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Page-Knox-
Cedar-Thurston-Pierce-Wayne-Stanton-Cuming-Burt-Dodge-Washington-
Douglas-Sarpy-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Pender, Macy, Walthill, Winnebago, Pierce, Plainview, 
Osmond, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, 
Lyons, Decatur, Fremont, Blair, Omaha, Bellevue, Papillion, 
and La Vista
344 AM CDT Thu Apr 9 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Nebraska and 
  southwest and west central Iowa.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Zapotocny
671 
WWUS73 KOAX 091607
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1107 AM CDT Thu Apr 9 2020

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-089>093-100000-
/O.CON.KOAX.WI.Y.0007.000000T0000Z-200410T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Gage-Johnson-
Nemaha-Pawnee-Richardson-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, 
Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, 
Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, 
Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, 
Nebraska City, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City,
Table Rock, and Falls City
1107 AM CDT Thu Apr 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Nebraska and 
  southwest and west central Iowa.

* WHEN...Until 7 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
117 
WWUS73 KOAX 091951
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
251 PM CDT Thu Apr 9 2020

IAZ090-091-NEZ066-068-089>093-100400-
/O.NEW.KOAX.FZ.W.0001.200410T0600Z-200410T1400Z/
/O.CON.KOAX.WI.Y.0007.000000T0000Z-200410T0000Z/
Fremont-Page-Lancaster-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Sidney, Hamburg, Tabor, Farragut, 
Clarinda, Shenandoah, Lincoln, Nebraska City, Beatrice, Tecumseh,
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
251 PM CDT Thu Apr 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 26 expected. For the Wind Advisory, northwest winds 25 to 35
  mph with gusts up to 50 mph.

* WHERE...In Nebraska, Lancaster, Otoe, Gage, Johnson, Nemaha, 
  Pawnee and Richardson Counties. In Iowa, Fremont and Page 
  Counties.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Friday. 
  For the Wind Advisory, until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ078-088-100400-
/O.NEW.KOAX.FZ.W.0001.200410T0600Z-200410T1400Z/
Saline-Jefferson-
Including the cities of Crete, Wilber, and Fairbury
251 PM CDT Thu Apr 9 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 24 expected.

* WHERE...Saline and Jefferson Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045-
050>053-065-067-100000-
/O.CON.KOAX.WI.Y.0007.000000T0000Z-200410T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Knox-Cedar-
Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Creighton, Bloomfield, Crofton, Wausa, Verdigre, 
Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, 
Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, 
Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, 
Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Seward, Milford, and Plattsmouth
251 PM CDT Thu Apr 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Nebraska and 
  southwest and west central Iowa.

* WHEN...Until 7 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
399 
WWUS73 KOAX 100003
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
703 PM CDT Thu Apr 9 2020

IAZ090-091-NEZ066-068-089>093-100815-
/O.EXP.KOAX.WI.Y.0007.000000T0000Z-200410T0000Z/
/O.CON.KOAX.FZ.W.0001.200410T0600Z-200410T1400Z/
Fremont-Page-Lancaster-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Sidney, Hamburg, Tabor, Farragut, 
Clarinda, Shenandoah, Lincoln, Nebraska City, Beatrice, Tecumseh,
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
703 PM CDT Thu Apr 9 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 24 expected.

* WHERE...In Nebraska, Johnson, Nemaha, Richardson, Otoe, 
  Pawnee, Lancaster and Gage Counties. In Iowa, Page and Fremont 
  Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045-
050>053-065-067-100115-
/O.EXP.KOAX.WI.Y.0007.000000T0000Z-200410T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Knox-Cedar-
Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Creighton, Bloomfield, Crofton, Wausa, Verdigre, 
Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, 
Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, 
Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, 
Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Seward, Milford, and Plattsmouth
703 PM CDT Thu Apr 9 2020

...WIND ADVISORY HAS EXPIRED...

Gusting winds will continue to diminish below advisory criteria.

$$

NEZ078-088-100815-
/O.CON.KOAX.FZ.W.0001.200410T0600Z-200410T1400Z/
Saline-Jefferson-
Including the cities of Crete, Wilber, and Fairbury
703 PM CDT Thu Apr 9 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 24 expected.

* WHERE...Saline and Jefferson Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:26 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 8, 3:26 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
326 PM CDT Wed Apr 8 2020

...Updated Forecast Discussion...

.DISCUSSION...
Issued at 307 PM CDT Wed Apr 8 2020

Looking at visible satellite this afternoon, we see some
scattered clouds that have pushed south into our area. The
southern half of our area has remained fairly cloud-free with
temperatures topping out in the mid 70s. Farther north high
temperatures reached the low 60s. Northerly winds have picked up
behind a cold front that has passed through our area today. Winds
are currently gusting 25 to 35 mph across eastern Nebraska and
Western Iowa. Winds should die down overnight and we can expect
mostly clear to partly cloudy skies. Temps will dip down to near
or below freezing across much of the area.

The weather will remain fairly quiet during the day on Thursday
with the exception of the northwest winds which will become quite
gusty again during the day. At the surface, expect high pressure
to build into the area, but with an upper level system passing by
to our northeast, expect another cold front and breezy conditions.
High temperatures on Thursday will only top out in the upper 40s
in the north to mid 50s in the south. Latest short term guidance
suggest winds gusting as high as 40 knots during the day, so have
bumped up the winds slightly in the newest forecast update.
Additionally, a wind advisory has been issued for parts of eastern
Nebraska and western Iowa. With the gusty winds and relative
humidities in the 20-30% range, fire danger will be in the Very
High category. Like Wednesday night, winds will diminish overnight
with lows in the upper 20s.

Weather will remain quiet again on Friday with a surface high
pressure passing by to our south and light southerly flow returning.
Highs are expected to bounce back to the upper 50s and perhaps
approaching 60. Otherwise, attention will turn to the approaching
weather system over the weekend and maybe the return of some wintry
weather (Yuck!). Friday night into Saturday, an upper level trough
will swing eastward. Ahead of the main wave, a shortwave will move
across early Saturday morning and bring chances for rain to the
area. Highs on saturday will be similar to friday. The main system
will move into the area on Sunday. Expect a rainy Easter Sunday
this year with a shot of cold air moving in as well. 850mb
temperatures will drop as low as -10c on Sunday so it is quite
possible that we could see the change over to snow, especially in
northeast Nebraska. Surface temperatures are expected to top out
in the low 40s. There are still several differences in the models
with this weekend system, but it will be something to keep an eye
on in the coming days. &&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1239 PM CDT Wed Apr 8 2020

Gusty north winds are the primary forecast concern for the TAF
period. A cold front has moved through the area and winds from the
north have increased in speed up to 25 kts sustained and are gusting
up to 40 kts. Gusty winds should persist until about 09/01Z.
After 01Z, winds should decrease to around 10 to 15 kts. Short
range guidance is indicating that there will likely be some low
level wind shear across the area beginning around 09/11Z. It
likely won't be strong enough to meet criteria, except for a
couple of hours near KOFK from 09/11Z to 09/13Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 9 AM to 7 PM CDT Thursday for NEZ011-012-015-
     017-018-032>034-044-045-052-053.

IA...Wind Advisory from 9 AM to 7 PM CDT Thursday for IAZ043-055-056-
     069-079-080-091.

&&

DISCUSSION...HB
AVIATION...Fajman
Hazardous weather outlook, Apr 8, 11:53 AM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1153 AM CDT Wed Apr 8 2020

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-090700-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1153 AM CDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Northwest wind gusts of 25 to 35 mph are forecast as a cold front
pushes through the area. The combination of gusty winds and
relative humidities of 25 to 35 percent have elevated fire danger
conditions to the very high category for today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated thunderstorms are possible Friday night and Saturday
morning. Sunday will bring breezy to windy conditions. Rain and
rain changing to snow could affect portions of the outlook area
Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Nebraska, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.